Schizophrenia.com

How should I ask my pdoc about reduction in Invega dosage

I want to reduce my injection of Invega from 100 mg to 75 or less. In the past we have tried this but I ended up being a little more anxious, which might have brought her to believe I needed 100 mg. I dont hear any voices and have some side effects, so I think less medicine will be ok.

Did anyone find that there is a specifik way of asking for dosage reduction that seems to work? Should I emphatize side effects, or that I dont hear voices, or simply say that I will no longer take the 100 mg.

What do you think?

I am in the process of lowering my antipsychotic -Risperdal.
I told her that I am not psychotic at the moment, and I let her know that I am not having major symptoms like psychosis.
I told her that I needed to go lower because of health reasons - my liver at the time was not in tip top shape.
Be honest and open with him or her, tell the pdoc that you would like to lower the dose for health reasons/side effects.
I feel that being honest with your doctor is good policy - good luck!

1 Like

How long ago was it that you tried to reduce it? I think having an open discussion with her about what you want is a good idea.

1 Like

It was only two months ago. I still had no voices on that dosage but had a bit more anxiety. I wasnt on my anti depressants during that period, which might have helped. I didnt say that to de pdoc though.

As far as meds… I’m finally on the right ones at the right does… and it’s been amazing. But it hasn’t been meds alone.

I also fully support therapy and education.

This of course is a very personal thing… but if your are feeling more anxious… but other symptoms aren’t bothering you…

Stress management / anxiety management classes… CBT and how to recognize stressors and stay calm sure has helped me cut my dose down.
But again… that is just me.

If you feel strong enough… the symptoms aren’t playing up… You and your doc should put together a plan so you can achieve this.

The HOW… maybe journal the fact that besides the anxiousness… you’ve been feeling pretty good without other symptoms.

Maybe go in with a plan that you like to suggest… I like your idea of bringing up the topic of anti-depressants.

Good luck… I’m rooting for you.

thx…My head used to be full of voices and even visual stuff. Now its all but gone.

1 Like

i am changing doctors, and meds. i understand wanting to lowr the dose of anti-psychotics. i am curently on invega sustenna 254mgs, invega 3, 6, and 9mgs pills. plus latuda 20 and 120 mgs.

So now on wednesday I will have the opportuniyu to speak with a new doctor about this. I will insist on a redcution, and I hope they will see its only fair since Im doing well with no positive symptoms.

2 Likes

Im finally of the Invega Sustenna Shot, and now on regular Inevga pills. A change in psychiatrist was all that was needed. And then my brother stepped in, and raised concern plus told them about my progress.

What dose of invega are you on mottec? I take 6mg.

I take 9mg myself.

1 Like

I was on 9mg before, but had too many side effects. Laziness and nightmares being one of them. Feel much better on 6 mg.

6 mg but i want to know if i can cut the pill in half

You can´t split invega on half. You would ruin a time release. I was on risperdal before, you could cut those on half, but not invega.

1 Like

@Mottec They do make a 3mg tab but my pdoc says that it is a pediatric dose.

Okay Im a slow metabolizer, so I need a small dosage. But its much better now that I can decide for myself wether I want to take the pill or not any given day. If I get side effects I can just stop. Unlike until now, where the drug is always there with Sustenna. I wonder how long it will be before the shot is out of my system. Its been two months and I dont hear any voices or have racing thoughts, which leads me to conclude that I still get anti psycotic effect from Sustenna. It might take another month I guess.

Even the Invega builds up in your system, and can take up to a week or more to “fizzle” out. I wouldn’t suggest going that long without your meds

I wouldn’t try to manipulate the doctor. She will see you are being dishonest and you will lose her trust. Just be direct and tell her what your reasons are.

3 Likes

My son started invega sustenna injection on 22nd feb and and got another
one on 1st of mar of 156mg. Before this he was on consta risperdal 25mg
and then 37.5mg and 3mg risperdal pill two times a day for about 8
months which was not helping. I was very hopeful that invega sustenna
will help. But as of today which is almost 2 -3 weeks, he has only
gotten worse. Is it too early to evaluate. I was guessing I should be
able to see some positive results. He was better the first couple of
days. He got worse especially after the second initiating dose. He is
kind of turned clearly maniac. Is it too early to say something or may
be this is not the right med for him. Should I advocate for a different…

for something like a reaction like mania its never too early at least that’s what a pdoc told me once. they said if I notice a different within a week or two give them a call good or bad reaction. unfortunately I didn’t tell one of my old pdocs about the reaction I had to invega sustenna and was tormented by mania, anxiety, paranoia and hallucinations.